MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 3 PMA; KNEE ARTHROPLASTY

BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 3 PMA; KNEE ARTHROPLASTY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.Concomitant medical products: medical product: oxf uni tib tray sza lm, catalog #: 154718, lot #: 942230.Medical product: oxf twin-peg cmntd fem sm pma, catalog #: 161468, lot #: 175520.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00207, 3002806535-2021- 00208.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee arthroplasty on an (b)(6) 2020.Subsequently, on (b)(6) 2020 the patient attended the physicians office due to stiffness, posterolateral knee pain, pain with extension, and buckling.The symptoms were treated with a cortisone injection.Attempts have been made and no further information has been provided at this time.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee arthroplasty on an (b)(6), 2020.Subsequently, on (b)(6), 2020 the patient attended the physicians office due to stiffness, posterolateral knee pain, pain with extension, and buckling.The symptoms were treated with a cortisone injection.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Additional information received: patient¿s information received: patient first name : (b)(6), patient last name : (b)(6), patient id : (b)(6), age : 68, patient weight : 141 lbs (63.96 kg), patient height : 5 ft 3 in (160.02 cm), bmi : 25, medication to manage the pain : tramadol.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : product still implanted.
 
Additional Manufacturer Narrative
Cmp-(b)(4).This final report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.Complaint summary: as the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.In addition, we have not been provided with x-rays or any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found 2 complaints reported with the item 154718, 6 complaints reported with the item 161468 and 3 complaints reported with the item 159540 (including initiating complaint).Capa: no corrective or preventive action required at this time.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00207-4 3002806535-2021-00208-3 if any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : device remains implanted.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee arthroplasty on (b)(6) 2020.Subsequently, on (b)(6) 2021 the patient attended the physician¿s office due to stiffness, posterolateral knee pain, pain with extension, and buckling.The symptoms were treated with a cortisone injection.
 
Additional Manufacturer Narrative
(b)(4) additional information received: event date: (b)(6)2021 complaint description: it was reported that a patient underwent an initial left knee arthroplasty on (b)(6)2020.Subsequently, on (b)(6)2021 the patient attended the physician¿s office due to stiffness, posterolateral knee pain, pain with extension, and buckling.The symptoms were treated with a cortisone injection.Patient's weight: 145 lbs (65.77kgs) multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00207-3 3002806535-2021-00208-2 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This follow-up final report is being submitted to relay additional information.X-rays provided.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.This device is used for treatment.No compatibility issues were noted.Ten radiographs were provided with (b)(4): one bilateral antero-posterior, one mediolateral and one sunrise radiograph taken on (b)(6) 2020 (three weeks after surgery); one bilateral antero-posterior, one mediolateral and one sunrise radiograph taken on (b)(6) 2020 (two months and three weeks after surgery); two bilateral antero-posterior, one mediolateral and one sunrise radiograph taken on (b)(6) 2021 (approximately six months after surgery).Immediate post-primary radiographs are required for the assessment of the initial sizing, positioning and alignment of components.The orientation of the knee in the provided antero-posterior radiographs does not allow for the full assessment of component fit and positioning.The oxford partial knee surgical technique recommends to, before taking the film, adjust the position of the limb by flexing/extending the knee and internally/externally rotating the leg until the tibial component appears on the screen directly end-on.The cement mantle appears slightly uneven and looks thicker around the keel and vertical wall of the tibial tray.In the mediolateral radiographs, the anterior edge of the tibial tray appears to be short of the anterior edge of the tibial plateau.The oxford partial knee surgical technique recommends the anterior edge of the tibial tray to be flush with or <5 mm short of the anterior edge of the tibial plateau.Patient is female, was 68 at the time of surgery, never smoked, is 63 (160 cm) tall and weighs 135 lb (61.2 kg), therefore her bmi is 23.9 (normal).Both the health scores and the koos jr knee scores from the patient questionnaire included in the mymobility report provided with (b)(4) appeared to have improved after the first month after surgery.During the follow-up visit that took place on (b)(6) 2020, the patient reported an occurrence of bleeding from the surgical incision, which was attributed to the procedure but not to the device or the mymobility app.Antibiotics were prescribed, aspiration of the knee was carried out and the synovial fluid was sent to the labs for analysis; the lab results have not been received or reviewed as part of this assessment.The patient reported to be doing walking, swimming and yoga at the visit that took place on (b)(6) 2020.A clinical note also provided with (b)(4) and dated (b)(6) 2021 informs that the patient reports she had one fall in january she states she iced and elevated after and the knee felt better after.Patient reports pain in posterolateral knee.Patient's knee has buckled on her a couple of times.Today she reports posterior pain, hurts to extend at times, stiffness after sitting for long periods of time, buckles at times.Patient is active.Denies medications.The instructions for use included with the components inform that: warnings.Improper selection, placement, positioning, alignment and fixation of the implant components may result in unusual stress conditions which may lead to subsequent reduction in the service life of the prosthetic components.Precautions.Biomet joint replacement prostheses provide the surgeon with a means of reducing pain and restoring function for many patients.While these devices are generally successful in attaining these goals they cannot be expected to withstand the activity levels and loads of normal healthy bone and joint tissue.Possible adverse effects.Persistent pain.The manufacturing history records (mhrs) of the tibial tray, femoral component and polyethylene bearing have been checked and verify that the parts were manufactured and sterilised in accordance with the applicable specifications.A review of the complaint database over the last 3 years has found 2 complaints reported with the item 154718, 6 complaints reported with the item 161468 and 3 complaints reported with the item 159540 (including initiating complaint).No corrective actions, preventive actions, or field actions resulted after investigation of this event.Based on the available information, the patient¿s activity and reported fall in (b)(6) 2021 may have contributed to the reported knee stiffness, pain and buckling, which do not appear to be related to the device or the use of the mymobility app.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00207-4; 3002806535-2021-00208-4.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Mymobility clinical study: it was reported that a patient underwent an initial left knee arthroplasty on (b)(6) 2020.Subsequently, on (b)(6) 2021 the patient attended the physician¿s office due to stiffness, posterolateral knee pain, pain with extension, and buckling.The symptoms were treated with a cortisone injection.

Brand Name
OXF ANAT BRG LT SM SIZE 3 PMA
Common Device Name
KNEE ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11853840
Report Number3002806535-2021-00209
Device Sequence Number3362830
Product Code NRA
UDI-Device Identifier05019279785865
UDI-Public(01)05019279785865(17)240805(10)335230
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P01004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model NumberN/A
Device Catalogue Number159540
Device Lot Number335230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer05/27/2021
08/19/2021
08/19/2021
11/18/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/14/2021
08/20/2021
08/25/2021
11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight66 KG